Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2011, 5:24 AM CDT for 6 counties in Iowa. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 5:24 AM CDT (10:24 UTC)
- Expired
- Jul 11, 2011, 6:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:37 AM CDT | TSTM WND DMG | S Manchester, IA | WINDOWS BROKEN IN SOME HOMES...WITH SOME POWER OUTAGES BEING REPORTED AS WELL. |
| Jul 11, 5:50 AM CDT | TSTM WND DMG | 4 Wnw Dubuque, IA | ASBURY AREA. 24 INCH DIAMETER TREE SPLIT IN HALF. ALSO 1.3 INCHES OF RAIN WITH STORM. |
| Jul 11, 5:55 AM CDT | TSTM WND GST 60 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:02 AM CDT | TSTM WND DMG | 4 Wnw Dubuque, IA | 12 INCH DIAMETER TREES DOWN ON PROPERTY ON TOP OF AN OUTBUILDING. |
| Jul 11, 6:07 AM CDT | TSTM WND GST 64 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:10 AM CDT | TSTM WND GST 67 | 3 W Balltown, IA | ALSO WIDESPREAD CROP DAMAGE. |
| Jul 11, 6:10 AM CDT | TSTM WND GST 74 | Dubuque Regional Airpor, IA | |
| Jul 11, 6:28 AM CDT | TSTM WND GST 56 | Dubuque Regional Airpor, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3733 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KDVN 111024
SVRDVN
IAC019-055-061-097-105-113-111130-
/O.NEW.KDVN.SV.W.0118.110711T1024Z-110711T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN JONES COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
DELAWARE COUNTY IN NORTHEAST IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 630 AM CDT.
* AT 520 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
RYAN...OR 11 MILES SOUTH OF MANCHESTER...AND MOVING EAST AT 60 MPH.
THIS STORM IS PRODUCING DAMAGING WINDS OVER 80 MPH...AND SUSTAINED
WINDS OF 60 MPH FOR 10 MINUTES OR MORE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELHI...DELAWARE...EDGEWOOD...HOPKINTON...GREELEY...MONTICELLO...
EARLVILLE...WORTHINGTON...COLESBURG...DYERSVILLE...CASCADE...NEW
VIENNA...FARLEY...LUXEMBURG...BANKSTON...EPWORTH...HOLY CROSS...
BERNARD...PEOSTA...CENTRALIA...RICKARDSVILLE...BALLTOWN...
ZWINGLE...ASBURY...DURANGO...SHERRILL...LA MOTTE...DUBUQUE AND
SAGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 4265 9072 4254 9064 4251 9063 4248 9066
4245 9061 4228 9054 4221 9158 4247 9182
4265 9137 4265 9091 4267 9090 4268 9087
TIME...MOT...LOC 1024Z 252DEG 54KT 4234 9143
WIND...HAIL 80MPH <1.00IN
$$
ERVIN3 follow-up statements
985
WWUS53 KDVN 111048
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 AM CDT MON JUL 11 2011
IAC019-111057-
/O.CAN.KDVN.SV.W.0118.000000T0000Z-110711T1130Z/
BUCHANAN IA-
548 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCHANAN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4265 9072 4254 9064 4251 9063 4248 9066
4245 9061 4228 9054 4221 9158 4256 9159
4265 9137 4265 9091 4268 9087
TIME...MOT...LOC 1047Z 252DEG 54KT 4244 9098
$$
IAC055-061-097-105-113-111130-
/O.CON.KDVN.SV.W.0118.000000T0000Z-110711T1130Z/
LINN IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-JONES IA-
548 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN JONES...DELAWARE...DUBUQUE...NORTHWESTERN JACKSON AND
NORTHEASTERN LINN COUNTIES...
AT 545 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR FARLEY...OR 18 MILES
WEST OF DUBUQUE...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EPWORTH...BANKSTON...HOLY CROSS...GARRY OWEN...BERNARD...
LATTNERVILLE...COTTAGE HILL...PEOSTA...GRAF...WASHINGTON MILLS...
CENTRALIA...RICKARDSVILLE...FIVE POINTS...EAST RICKARDSVILLE...
WAUPETON...BALLTOWN...OLD BALLTOWN...ZWINGLE...DUBUQUE REGIONAL
AIRPORT...ASBURY...DURANGO...SHERRILL...CENTER GROVE...LA MOTTE...KEY
WEST...ROCKDALE...SAGEVILLE AND EDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4265 9072 4254 9064 4251 9063 4248 9066
4245 9061 4228 9054 4221 9158 4256 9159
4265 9137 4265 9091 4268 9087
TIME...MOT...LOC 1047Z 252DEG 54KT 4244 9098
WIND...HAIL 80MPH <1.00IN
$$
ERVIN668
WWUS53 KDVN 111121
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 AM CDT MON JUL 11 2011
IAC055-113-111130-
/O.CAN.KDVN.SV.W.0118.000000T0000Z-110711T1130Z/
LINN IA-DELAWARE IA-
621 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND NORTHEASTERN LINN
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
GUSTY WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4265 9072 4254 9064 4251 9063 4250 9065
4248 9066 4245 9061 4228 9054 4226 9103
4260 9103 4265 9090 4268 9088
TIME...MOT...LOC 1120Z 251DEG 33KT 4252 9067
$$
IAC061-097-105-111130-
/O.CON.KDVN.SV.W.0118.000000T0000Z-110711T1130Z/
JACKSON IA-DUBUQUE IA-JONES IA-
621 AM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN JONES...DUBUQUE AND NORTHWESTERN JACKSON COUNTIES...
AT 615 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED APPROXIMATELY NEAR CENTER GROVE...OR NEAR DUBUQUE...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT EASTERN PORTIONS OF DUBUQUE
COUNTY THROUGH 630 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4265 9072 4254 9064 4251 9063 4250 9065
4248 9066 4245 9061 4228 9054 4226 9103
4260 9103 4265 9090 4268 9088
TIME...MOT...LOC 1120Z 251DEG 33KT 4252 9067
WIND...HAIL <58MPH <1.00IN
$$
ERVIN209
WWUS53 KDVN 111136
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 AM CDT MON JUL 11 2011
IAC061-097-105-111146-
/O.EXP.KDVN.SV.W.0118.000000T0000Z-110711T1130Z/
JACKSON IA-DUBUQUE IA-JONES IA-
636 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES...DUBUQUE
AND NORTHWESTERN JACKSON COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM CONTINUE TO PRODUCE
WINDS UP TO 45 MPH AND HEAVY RAIN OVER DUBUQUE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4265 9072 4254 9064 4251 9063 4250 9065
4248 9066 4245 9061 4228 9054 4226 9103
4260 9103 4265 9090 4268 9088
TIME...MOT...LOC 1121Z 251DEG 33KT 4252 9066
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:20 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 3:20 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT MON JUL 11 2011
.SYNOPSIS...
AMPLE CAPE...AND TYPICALLY WEAK FORCING IS FOUND OVER THE MIDWEST
EARLY TODAY. TWO LARGE MCS HAVE MOVE TO OUR NORTH AND THROUGH THE
WEST SO FAR...AND HAVE BECOME MATURED TO DISSIPATED. AS THE POINT
WHERE OUTFLOWS FROM THESE TWO HAVE COLLIDED...OVER NORTHERN/NORTHWEST
IOWA THROUGH WESTERN IOWA...NEW INTENSE STORMS HAVE FORMED. THIS WILL
BECOME THE MAIN MCS FOR THE REST OF THIS MORNING...AND THIS SHOULD
AFFECT OUR CWA.
&&
.SHORT TERM...TODAY AND TONIGHT...
THE MCS...POSSIBLY WITH SEVERE WINDS...SHOULD MOVE EAST OVER IOWA
INTO OUR CWA DURING THE NEXT SEVERAL HOURS. FORWARD PROPAGATING
CORFIDI VECTORS SHOW STORMS MOVEMENT EAST AROUND 35 KTS THROUGH MID
MORNING...WITH SOME INCREASE TOWARD 45 KTS TOWARD 18Z. MU CAPE IS
AROUND 5000 J/KG. THERE IS PLENTY OF ENERGY FOR STORMS...BUT AS
MENTIONED BEFORE...THE FORCING IS BASICALLY ONLY ON THE MESOSCALE
LEVEL. THUS...THE CONVERGENCE OF OUTFLOW BOUNDARY ARE AIMED AT OUR
NORTH 1/2 AT THIS TIME...AND WILL FOCUS THE 50 TO 60 PERCENT CHANCE
THERE AFTER 12Z...WITH LOWER CHANCES TO THE SOUTH. CAPPING WILL ALSO
BE OCCURRING TODAY...SETTING UP A VERY LOW CONFIDENCE FORECAST IN
THE AFTERNOON. THE BOUNDARY WILL BE IN PLACE...WITH VERY HIGH CAPE
AVAILABLE FOR STORMS. ANY STORM THAT FORMS WILL LIKELY BE STRONG TO
SEVERE...BUT FORCING IS WEAK OR NON EXISTENT. THUS POPS WILL BE LOW
THIS AFTERNOON...AND SLIGHT TONIGHT.
HOT AND HUMID AIR WILL BE LIKELY SOUTH OF INTERSTATE 80...AND AN
ADVISORY WILL BE IN EFFECT THROUGH THIS EVENING. HEAT INDEXES LIKE
YESTERDAY...WILL EXCEED 100 TO 105. FARTHER NORTH...CONVECTION AND
CLOUDS ARE LIKELY TO KEEP HEAT INDEXES A BIT COOLER...AND TODAY WILL
JUST BE A VERY WARM AND STICKY DAY. DEWPOINTS TODAY WILL BE IN THE
MID TO UPPER 70S AGAIN. ..ERVIN..
.LONG TERM...TUESDAY THROUGH SUNDAY...
TUESDAY INTO WEDNESDAY...LATEST SUITE OF 00Z RUN MODELS STILL
GENERALLY SUGGEST SEASONABLY STRONG SFC HIGH TO BUILD OUT OF CANADA
AN ACRS THE NORTHEAST PLAINS/UPPER MS RVR VALLEY AND EFFECTIVELY
SHUNT THE MAIN SFC-LLVL BOUNDARY SOUTH OF THE CWA THIS PERIOD...
WITH IT LIKELY LAYING OUT FROM WEST-TO-EAST ACRS NORTHERN KS INTO
CENTRAL MO AND SOUTH CENTRAL IA BY LATE TUE NIGHT. CONFIDENCE NOT
HIGH BUT WILL HAVE TO GO WITH LOW TO MODERATE POPS ON TUE FOR
OVERRUNNING SHOWERS AND POSSIBLY A FEW STORMS...BUT NO REAL
ORGANIZED FORCING EVIDENT AT THIS TIME. POST-FRONTAL FETCH AND SOME
CLOUD DEBRIS WILL MAKE FOR A BIT COOLER AND LESS HUMID DAY ACRS
MOST OF THE LOCAL CWA...EXCEPT THE FAR SOUTHERN CWA MAY STILL BE
IMPACTED BY HIGH SFC DPT POOL. THUS DEPENDING ON EXTENT OF
CONVECTION AND ASSOCIATED DEBRIS...HEAT ADVISORY CRITERIA MAY BE
APPROACHED OR EXCEEDED AGAIN IN THE FAR SOUTHERN TIER OR TWO OF
COUNTIES TUE AFTERNOON. ENOUGH OF A LLJ AND ELEVATED THTA-E FEED
SIGNAL UNDER PERIPHERY OF RIGHT ENTRANCE REGION OF PASSING GRT LKS
UPPER JET STREAK...TO SUPPORT AND ELEVATED TYPE OF MCS TUE NIGHT AT
LEAST ACRS THE SOUTHERN THIRD OF THE DVN CWA...OR MAYBE UP TO I80.
SEVERAL MEDIUM RANGE MODELS APPEAR TO BE INITIATING THEIR MAIN
PRECIP REGIONS TOO FAR NORTH TUE NIGHT OVER THE CENTRAL OR EVEN
NORTHERN CWA...AND WILL ADJUST SOUTHWARD BOTH HIGHER POPS AND QPF
AMOUNTS. FORCING AND THERMODYNAMICS AT THIS POINT APPEAR TO BE
NOTHING SPECTACULAR TO SUPPORT MUCH OF A SVR RISK TUE NIGHT
ESPECIALLY TAKING INTO ACCOUNT THE ELEVATED NATURE OF ANY CONVECTIVE
SYSTEM THAT MAY BE ABLE TO INITIATE AND MAKE IT ACRS THE LOCAL
FCST AREA. BOTH SFC AND UPPER RIDGE AMPLIFICATION ACRS THE UPPER MS
RVR VALLEY INTO THE WESTERN GRT LKS MAY MAKE FOR A MAINLY DRY WED
AND WED NIGHT...BUT WILL KEEP LOW CHC POPS IN THE SOUTHWEST FOR
LINGERING OVERRUNNING PRECIP WED MORNING. MUCH COOLER HIGHS LOOK TO
BE IN STORE FOR WED WITH VALUES IN THE UPPER 70S TO LOW/MID 80S...
WITH AN EVEN BIGGER COMFORT LEVEL IMPACT OF NORTHEASTERLY BOUNDARY
LAYER FETCH DOWN-DRYING THE SFC DPTS. SOME AREAS IN THE
NORTHEASTERN CWA MAY COOL WELL DOWN INTO THE 50S BY EARLY THU
MORNING.
THURSDAY AND FRIDAY...LATEST ENSEMBLES AND LOOKING AT 00Z RUN GFS
AND ECMWF GENERALLY SUGGEST THAT THE THERMAL RIDGE TO TRY AND
REESTABLISH ALONG AND WEST OF THE DVN FCST AREA THIS PERIOD. THUS
THERMALLY MODERATING TEMPS LOOK TO BE IN STORE ESPECIALLY BY
FRIDAY. IT ALSO LOOKS MAINLY DRY...BUT THE RISK OF RIDGE-RIDING MCS/S
IN A REINVIGORATED RING OF FIRE PATTERN FROM THE CENTRAL PLAINS TO
THE NORTHWEST GRT LKS TOO CLOSE FRO COMFORT TO GO TOTALLY DRY
ESPECIALLY IN THE NORTHERN CWA. WILL GO WITH SLIGHT CHC POPS IN THE
NORTH FOR THU NIGHT INTO FRI WITH MCS TRACK DEPICTED BY THE LATEST
RUNS ACRS THE EASTERN DAKOTAS...TO MICHIGAN.
SATURDAY AND SUNDAY...LATEST LONG RANGE SIGNALS SUGGEST OPPRESSIVE
HEAT DOME COULD REALLY ESTABLISH ACRS MUCH OF THE MID AND UPPER MS
RVR VALLEY OVER THE UPCOMING WEEKEND. SFC DPTS RISING TO LEVELS
SIMILAR TO WHAT OCCURRED EARLIER TODAY/MID AND UPPER 70S/ COMBINED
WITH AMBIENT HIGHS IN THE 90S SUGGEST HEAT ADVISORY TO WARNINGS
POSSIBLE BOTH SAT AND ESPECIALLY SUNDAY. RING OF FIRE LOOKS TO
BE SHUNTED EVEN FURTHER NORTH AND NORTHEAST FOR A DRY FCST. ..12..
&&
.AVIATION...
MVFR VISIBILITY WILL BE LIKELY THROUGH TODAY AND TONIGHT...AND A
VERY HUMID AIRMASS IN IN PLACE. SOME OCCASIONAL IFR VISIBILITIES ARE
POSSIBLE THROUGH 13Z TODAY. THE BROAD RANGE WILL BE 2 TO 5 MILES
THROUGH 13Z...THEN 4 TO 6 MILES THROUGH TODAY IN HAZE. A LARGE AREA
OF THUNDERSTORMS MAY IMPACT ALL SITES BETWEEN 10Z AND 18Z TODAY...
WITH AN ISOLATED THUNDERSTORM POSSIBLE AFTER 18Z TODAY AND TONIGHT.
WINDS WILL BE LIGHT AND VARIABLE OUTSIDE OF STORMS. CIGS WILL BE
VARIABLE FROM 3500 FT...TO 10000 FT TODAY...WITH ANY LOWER CIG
ASSOCIATED WITH PASSING STORMS. THERE IS A CHANCE FOR WINDS TO GUST
OVER 30 KTS WITH EARLY MORNING STORMS PRIOR TO 13Z TODAY...BUT THIS
THREAT APPEARS LOW AT THIS TIME. ..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
ERVIN/12Hazardous weather outlook, Jul 11, 4:02 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 402 AM CDT MON JUL 11 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 402 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WINDS ARE LIKELY THIS MORNING...AS A LINE OF STRONG TO SEVERE STORMS MOVE EAST QUICKLY MOVES FROM CENTRAL IOWA THROUGH NORTHERN ILLINOIS. WINDS OF 50 TO 70 MPH APPEAR LIKELY WITH THESE STORMS...AS WELL AS TORRENTIAL RAINFALL FOR A SHORT PERIOD. AFTER THESE STORMS PASS...THERE IS A LOW THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND TONIGHT...AS A FRONT REMAINS STATIONARY OVER THE REGION. DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED TODAY...ESPECIALLY SOUTH OF INTERSTATE 80. WHILE CLOUDS AND RAIN MAY KEEP TEMPERATURES DOWN ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR...LOCATIONS TO THE SOUTH SHOULD SEE HIGHS IN THE LOWER 90S...WITH HEAT INDEXES FROM 100 TO 105...AND LOCALLY OVER 105 POSSIBLE. A HEAT ADVISORY IS IN EFFECT FOR THIS AREA...THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS HEAT INDICES OF AROUND 100 DEGREES MAY OCCUR AGAIN SOUTH OF INTERSTATE 80 TUESDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA...WITH CURRENT INDICATIONS SUGGESTING AREAS ALONG AND SOUTH OF INTERSTATE 80 MORE FAVORABLE TO EXPERIENCE THIS ACTIVITY. THE STORM PREDICTION HAS PLACE AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 80 IN A SLIGHT RISK FOR SEVERE WEATHER LATE TUESDAY AND ESPECIALLY TUESDAY NIGHT. AFTER A BRIEF REPRIEVE DURING THE MID TO LATE WEEK PERIOD...MORE OPPRESSIVE HEAT MAY AGAIN BUILD ACROSS THE AREA NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS MORNING...MAINLY ALONG AND NORTH OF INTERSTATE 80. ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT...BUT IS MUCH LESS LIKELY. ERVIN/12
In the hours before
Local storm report, Jul 11, 5:01 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST VINTON 42.16N 92.03W
07/11/2011 M70 MPH BENTON IA EMERGENCY MNGR
70+ MPH WINDS BEING SEEN AT THIS TIME.
&&
GROSSLocal storm report, Jul 11, 5:02 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND DMG 2 N VINTON 42.19N 92.03W
07/11/2011 BENTON IA EMERGENCY MNGR
SEMI BLOWN OFF HIGHWAY 150 JUST NORTH OF TOWN.
&&
GROSSLocal storm report, Jul 11, 5:08 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/11/2011 E60 MPH LINN IA TRAINED SPOTTER
&&
12Local storm report, Jul 11, 5:12 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST 1 NW MARION 42.05N 91.61W
07/11/2011 E60 MPH LINN IA TRAINED SPOTTER
ESTIMATED 55 TO 60 MPH.
0512 AM TSTM WND GST VINTON 42.16N 92.03W
07/11/2011 M60 MPH BENTON IA EMERGENCY MNGR
SINCE 5 AM HAVE HAD SUSTAINED 60 MPH WINDS...REPORTED BY
COUNTY EOC.
&&
GROSSLocal storm report, Jul 11, 5:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND GST 3 E CEDAR RAPIDS 41.97N 91.61W
07/11/2011 E70 MPH LINN IA TRAINED SPOTTER
&&
12Local storm report, Jul 11, 5:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
07/11/2011 M52.00 MPH LINN IA ASOS
0511 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/11/2011 E80.00 MPH LINN IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:12 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 16 hr |
| Jul 11, 4:20 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 55 min |
| Jul 11, 4:49 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 56 min |
| Jul 11, 4:55 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Delaware, Iowa, Johnson, Jones and 1 more | 65 min |
| Jul 11, 5:35 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Dubuque, Jackson, Jones | 55 min |
| Jul 11, 6:11 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.